Alert archive / North Carolina / Special Weather Statements in 2019
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Aug 19, 2019, 3:08 PM EDT for Cumberland County, North Carolina. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2019, 3:08 PM EDT (19:08 UTC)
- Expired
- Aug 19, 2019, 3:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Raleigh, NC
County Cumberland County, NC
The radar
The Raleigh/Durham radar (KRAX), 84 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 3:50 PM EDT | TSTM WND DMG | 4 Sw Bonnie Doone, NC | TREE REPORTED DOWN ON CLIFFDALE ROAD. |
| Aug 19, 3:50 PM EDT | TSTM WND DMG | 5 N Rockfish, NC | TREE DOWN ON CHRISTINA STREET. TIME ESTIMATED BY RADAR. REPORT FROM SPECTRUM NEWS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 721 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1337 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
612
WWUS82 KRAH 191908
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
308 PM EDT Mon Aug 19 2019
NCZ088-191945-
Cumberland NC-
308 PM EDT Mon Aug 19 2019
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL CUMBERLAND COUNTY
UNTIL 345 PM EDT...
At 307 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fayetteville. This storm was nearly stationary.
Pea size hail, pockets of heavy downpours, and wind gusts up to 40
mph will be possible with this storm.
Locations impacted include...
Fayetteville, Fort Bragg, Eastover, Bonnie Doone and Vander.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3499 7905 3501 7906 3502 7907 3507 7909
3509 7909 3517 7881 3504 7878 3498 7905
TIME...MOT...LOC 1907Z 190DEG 4KT 3508 7888
$$
MORROWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Aug 19, 2:50 PM EDT, 18 minutes earlier.
Area forecast discussion, Aug 19, 2:50 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 250 PM EDT Mon Aug 19 2019 .SYNOPSIS... An area of high pressure positioned offshore will maintain a warm and humid air mass over central NC through Thursday while a weak surface trough remains stationary over the western Piedmont. A cold front will approach from the northwest late in the work week. && .NEAR TERM /THROUGH TONIGHT/... As of 1040 AM Monday... Morning update: As expected all fog and low stratus has burned off very quickly this morning with temperatures already climbing through the 80s at all locations. Winds will remain southwesterly at around 5 kts or less. Expect convection to get going later this afternoon with severe storms not as likely due to a lack of shear over the area. Forecast is otherwise on track. -Ellis A relatively moist air mass remains in place across central NC, though not as moist as 24 hours ago thanks to a layer of drier air aloft. This dry layer between 700 and 300mb projected to moist en once again later today thanks to the approach/arrival of a mid level trough. this feature will back the mid level flow to a sly direction and advect moisture aloft over central NC. While convection on Sunday was fairly sparse, we should see a bit more coverage later this afternoon into the evening hours thanks to the presence of the mid level trough. Overall support is weak, however, so just expecting 30-40 percent coverage with the greatest concentration expected south of highway 64. Abundant sunshine to start the day will give way to partly cloudy skies as the atmosphere destabilizes. Afternoon temperatures will be comparable to the past few days, averaging in the lower 90s. When the humidity is factored in, heat indices along and east of highway 1 will reach 100 to 103 degrees. Tonight, the bulk of the convection will diminish/dissipate with loss of hearing, though a stray shower or storm may persist until midnight. Otherwise, skies will be fair/partly cloudy. It will remain warm/humid with overnight temperatures in the low-mid 70s. && .SHORT TERM /TUESDAY AND TUESDAY NIGHT/... As of 350 AM Monday... While early morning fog and stratus will be absence from most places this morning, we should see a bit more fog and stratus early Tuesday, primarily over the southern-western Piedmont. The presence of a mid level trough overhead will enhance convergence along the Piedmont trough, leading to scattered convection by afternoon into the Tuesday night. The bulk shear will be notably stronger, with pockets of 20-25kts possible. This shear may be enough to result in broken lines of convection, increasing the threat for a few strong- severe storms producing locally damaging wind gusts. Currently do not think the threat for strong-severe storms is worth a mention in the hazardous weather outlook at this time since the expected strong storm coverage expected to be isolated. If model guidance trends a little stronger later today, then could see a mention in the HWO. High temperatures Tuesday may end up a couple of degrees cooler thanks to an uptick in cloud coverage. Highs should average near 90- lower 90s. Potential for a few showers and t-storms to persist well into Tuesday night as the mid level shear axis aloft may strengthen thanks to another s/w passing to its north. In addition, a light persistent low level sly flow will maintain/replenish moisture in the lower half of the atmosphere, leading to a greater risk for low clouds/patchy fog by early Wednesday. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... As of 250 PM Monday... Primarily weak flow aloft will transition to more zonal flow in nature by midweek, with a series of strong upper-level disturbances expected to help deepen the upper-level trough near the CAN/US border. At the surface, Bermuda high pressure will maintain southerly flow across central NC ahead of a cold front, likely to slide from NW to SE early in the weekend. Behind the front, a cooler and drier airmass is expected to setup shop by early next week. Heat and humidity will gradually take a backseat to shower and thunderstorm chances/coverage by the end of the work-week as weak WAA continues ahead of the cold front. Prior to the fronts arrival, the leeside/pre-frontal trough should play host to increasing thunderstorm coverage each afternoon and evening, with some periodic enhancement possible thanks to weak sub-tropical impulses continuing to linger around the western periphery of the subtropical high. Have trended POPs up each day during at least the diurnally favored time frame, peaking Friday and Saturday in response to best FROPA forcing arrival across the area. Albeit a bit against climatology, models continue to hint at a complete FROPA thanks to a secondary strong mid level shortwave push from out of the Ohio Valley. In response, have trended temperatures and POPs down a bit on the backside of the boundary, likely to continue into early next week. Afternoon high temperatures should remain near to slightly below normal from Friday to Monday thanks initially to increased and widespread mid to upper- level cloud cover, followed by cooler and drier high pressure along with northeasterly surface flow remaining dominant behind the frontal boundary. Overnight lows will settle into the middle to upper-60s during the same time frame. && .AVIATION /18Z MONDAY THROUGH FRIDAY/... As of 205 PM Monday... 24 Hour TAF Period: Convection already popping up across central NC this afternoon with a lot of instability in place over the area. Expect localized convection to not move much once it forms due to very little wind shear in the area. Scattered showers and storms will continue through sunset and then beginning to decrease thereafter. Some chance for fog and low stratus overnight but patchy in coverage. Long Term: More unsettled weather for the long term as a wave moves up from the Gulf of Mexico bringing more moisture to the area and then a frontal system moves in from the northwest late in the week. This will keep chances high for periods of adverse aviation conditions across the area. && .EQUIPMENT... GSO upper air flights ( both 12Z and 00Z) have been scheduled through 12Z Friday. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...WSS NEAR TERM...Ellis/WSS SHORT TERM...WSS LONG TERM...JJM AVIATION...Ellis EQUIPMENT...RAH
Hazardous weather outlook, Aug 19, 4:19 AM EDT, 10 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 419 AM EDT Mon Aug 19 2019 NCZ007>011-021>028-038>043-073>078-083>086-088-089-201000- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 419 AM EDT Mon Aug 19 2019 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 19, 1:46 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Raleigh NC
146 PM EDT Mon Aug 19 2019
NCZ075-086-191830-
Hoke NC-Moore NC-
146 PM EDT Mon Aug 19 2019
...A STRONG NEARLY STATIONARY THUNDERSTORM WILL AFFECT SOUTHEASTERN
MOORE AND NORTHWESTERN HOKE COUNTIES UNTIL 230 PM EDT...
At 145 PM EDT, Doppler radar was tracking a strong thunderstorm near
Aberdeen, or near Southern Pines. This storm was nearly stationary.
Pea size hail, pockets of heavy rainfall, and wind gusts up to 50
mph will be possible with this storm.
Locations impacted include...
Southern Pines, Pinehurst, Aberdeen, Pinebluff and Ashley Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3505 7948 3506 7948 3506 7951 3521 7945
3520 7921 3500 7927
TIME...MOT...LOC 1745Z 279DEG 3KT 3513 7937
MORROWSpecial weather statement, Aug 19, 1:55 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Raleigh NC
155 PM EDT Mon Aug 19 2019
NCZ024-040-191830-
Chatham NC-Orange NC-
155 PM EDT Mon Aug 19 2019
...A STRONG NEARLY STATIONARY THUNDERSTORM WILL AFFECT SOUTH CENTRAL
ORANGE AND NORTHEASTERN CHATHAM COUNTIES UNTIL 230 PM EDT...
At 154 PM EDT, Doppler radar was tracking a strong thunderstorm near
Carrboro, or 7 miles southwest of Chapel Hill. This storm was nearly
stationary.
Pea size hail, dangerous lightning, and wind gusts up to 50 mph will
be possible with this storm.
Locations impacted include...
Chapel Hill, Pittsboro, Carrboro, Jordan Lake, Fearrington and Bynum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
If on or near Jordan Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3590 7901 3586 7902 3587 7895 3567 7909
3579 7930 3585 7926 3585 7924 3586 7925
3591 7921
TIME...MOT...LOC 1754Z 296DEG 3KT 3583 7910
MORROWSpecial weather statement, Aug 19, 2:16 PM EDT, 52 minutes before
Special Weather Statement National Weather Service Raleigh NC 216 PM EDT Mon Aug 19 2019 NCZ077-088-089-191900- Sampson NC-Harnett NC-Cumberland NC- 216 PM EDT Mon Aug 19 2019 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN SAMPSON...SOUTHERN HARNETT AND NORTHERN CUMBERLAND COUNTIES UNTIL 300 PM EDT... At 215 PM EDT, Doppler radar was tracking an area of strong thunderstorms southwest of Lillington. These storms were nearly stationary. Pea size hail, pockets of heavy rainfall, and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Fayetteville, Godwin, Spring Lake, Eastover, Wade, Falcon, Linden, Pineview, Anderson Creek and Timberlake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Seek shelter in a nearby building or vehicle. Wind gusts as high as 50 mph are capable of knocking down small or weakened trees and blowing around trash cans, potted plants, lawn furniture and other light outdoor objects. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3540 7891 3523 7849 3505 7865 3527 7918 TIME...MOT...LOC 1815Z 061DEG 3KT 3530 7894 MORROW
Special weather statement, Aug 19, 2:28 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Raleigh NC
228 PM EDT Mon Aug 19 2019
NCZ027-043-191900-
Nash NC-Wilson NC-
228 PM EDT Mon Aug 19 2019
...A STRONG NEARLY STATIONARY THUNDERSTORM WILL AFFECT CENTRAL NASH
COUNTY UNTIL 300 PM EDT...
At 227 PM EDT, Doppler radar was tracking a strong thunderstorm near
Elm City, or near Nashville. This storm was nearly stationary.
Pea size hail, torrential downpours, and wind gusts up to 40 mph
will be possible with this storm.
Locations impacted include...
Rocky Mount, Nashville, Elm City, Sharpsburg and Tar River Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3580 7789 3591 7810 3601 7791 3591 7781
3587 7783 3586 7781
TIME...MOT...LOC 1827Z 140DEG 1KT 3588 7790
MORROWSpecial weather statement, Aug 19, 2:47 PM EDT, 21 minutes before
Special Weather Statement National Weather Service Raleigh NC 247 PM EDT Mon Aug 19 2019 NCZ076-077-191930- Lee NC-Harnett NC- 247 PM EDT Mon Aug 19 2019 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN HARNETT AND CENTRAL LEE COUNTIES UNTIL 330 PM EDT... At 247 PM EDT, Doppler radar was tracking a strong thunderstorm 9 miles south of Sanford, moving north at 10 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Sanford, Broadway, Olivia, Seminole, Pineview and Gum Springs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Seek shelter in a nearby building or vehicle. Wind gusts as high as 50 mph are capable of knocking down small or weakened trees and blowing around trash cans, potted plants, lawn furniture and other light outdoor objects. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3530 7897 3524 7912 3549 7926 3554 7899 TIME...MOT...LOC 1847Z 171DEG 10KT 3534 7913 MORROW
Special weather statement, Aug 19, 3:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
308 PM EDT Mon Aug 19 2019
NCZ088-191945-
Cumberland NC-
308 PM EDT Mon Aug 19 2019
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL CUMBERLAND COUNTY
UNTIL 345 PM EDT...
At 307 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fayetteville. This storm was nearly stationary.
Pea size hail, pockets of heavy downpours, and wind gusts up to 40
mph will be possible with this storm.
Locations impacted include...
Fayetteville, Fort Bragg, Eastover, Bonnie Doone and Vander.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3499 7905 3501 7906 3502 7907 3507 7909
3509 7909 3517 7881 3504 7878 3498 7905
TIME...MOT...LOC 1907Z 190DEG 4KT 3508 7888
MORROWThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 1:39 PM EDT | Special Weather Statement | RAH | Anson | 66 min |
| Aug 19, 1:46 PM EDT | Special Weather Statement | RAH | Hoke | 44 min |
| Aug 19, 1:55 PM EDT | Special Weather Statement | RAH | Chatham | 35 min |
| Aug 19, 2:16 PM EDT | Special Weather Statement | RAH | Harnett | 44 min |
| Aug 19, 2:28 PM EDT | Special Weather Statement | RAH | Nash | 32 min |
| Aug 19, 2:47 PM EDT | Special Weather Statement | RAH | Lee | 43 min |
| Aug 19, 2:49 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Lee | 41 min |
| Aug 19, 2:54 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Sampson | 51 min |
| Aug 19, 3:29 PM EDT | Special Weather Statement | RAH | Cumberland | 61 min |
| Aug 19, 3:34 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Sampson | 41 min |
| Aug 19, 3:37 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Randolph | 38 min |
| Aug 19, 3:39 PM EDT | Special Weather Statement | RAH | Nash | 66 min |
| Aug 19, 4:15 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 45 min |
| Aug 19, 4:16 PM EDT | Areal Flood Advisory | RAH | Cumberland, Sampson | 59 min |
| Aug 19, 4:20 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 40 min |
| Aug 19, 4:25 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Johnston, Nash, Wayne, Wilson | 65 min |
| Aug 19, 4:28 PM EDT | Special Weather Statement | RAH | Chatham, Lee | 62 min |
| Aug 19, 4:31 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Wake | 59 min |
| Aug 19, 4:36 PM EDT | Special Weather Statement | RAH | Montgomery | 54 min |
| Aug 19, 4:38 PM EDT | Special Weather Statement | RAH | Randolph | 67 min |
| Aug 19, 4:43 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Davidson, Guilford, Montgomery, Moore and 2 more | 47 min |
| Aug 19, 4:47 PM EDT | Special Weather Statement | RAH | Forsyth | 58 min |
| Aug 19, 4:54 PM EDT | Areal Flood Advisory | RAH | Alamance, Chatham | 2 hr |
| Aug 19, 4:59 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 28 min |
| Aug 19, 5:04 PM EDT | Areal Flood Advisory | RAH | Johnston, Nash, Wayne, Wilson | 71 min |
| Aug 19, 5:25 PM EDT | Special Weather Statement | RAH | Franklin, Wayne, Wilson | 65 min |
| Aug 19, 5:25 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Randolph | 50 min |
| Aug 19, 5:27 PM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth, Guilford | 3 hr |
| Aug 19, 5:28 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth, Guilford | 47 min |
| Aug 19, 5:31 PM EDT | Areal Flood Advisory | RAH | Franklin, Johnston, Nash, Wake | 42 min |
| Aug 19, 5:32 PM EDT | Areal Flood Advisory | RAH | Randolph | 92 min |
| Aug 19, 5:33 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake, Wilson | 18 min |
| Aug 19, 5:33 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 57 min |
| Aug 19, 5:42 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 63 min |
| Aug 19, 5:43 PM EDT | Flash Flood Warning | RAH | Guilford | 3 hr |
| Aug 19, 6:37 PM EDT | Special Weather Statement | RAH | Guilford | 23 min |
| Aug 19, 6:47 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth | 43 min |
| Aug 19, 7:02 PM EDT | Areal Flood Advisory | RAH | Davidson, Randolph | 84 min |
| Aug 19, 7:12 PM EDT | Special Weather Statement | RAH | Guilford | 48 min |
| Aug 19, 7:28 PM EDT | Special Weather Statement | RAH | Forsyth | 47 min |
Nearby
Special Weather Statements in North Carolina, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.